MAUDE Adverse Event Report: C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER

C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Model Number 9004
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis/device evaluation: upon receipt of the sample, visual examination was performed over the entire length of the catheter.Under magnification, an "s" shaped material rupture was present longitudinal to the length of the balloon length.The edges of the rupture are pushed inwards towards the inner lumen.The returned guidewire was within the inner lumen of the catheter and it was damaged with severe kinks and a bend with intermittent contrast and blood residue.A lot history review revealed this is the only complaint associated with this lot.A review of the device history record (dhr) indicates the lot was manufactured to specification.Conclusion: returned product analysis confirmed the material rupture is "s" shaped, longitudinal to the length of the balloon length.Additionally, the returned guidewire was within the inner lumen of the catheter and it was damaged with severe kinks and a bend.There was nothing found to indicate there was a manufacturing related cause for this event.In the opinion of the hcp, the calcified anatomy of the target lesion is possibly related to the nature of the rupture.Reportedly, there are no stents present in the target lesion or tracking path.It is unknown if the hcp predilated the target lesion.Therefore, the known information from the hcp and the returned sample provides both confirmation of the reported event, but does not identify the exact root cause(s), although its possibly due to the calcification of the target lesion.
 
Event or Problem Description
It was reported a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter allegedly ruptured while treating the calcified target lesion in the superficial femoral artery (sfa) before reaching nominal pressure.The health care professional (hcp) used a contralateral approach to gain access to the target lesion with a bentson guidewire.It is unknown if the hcp predilated the target lesion.The hcp inflated the lutonix dcb to 4 atmospheres (atms) when the hcp noticed the balloon was not inflated.In the opinion of the hcp, the calcified anatomy of the target lesion is possibly related to the nature of the rupture.Reportedly, there are no stents present in the target lesion or tracking path.The hcp used another device to complete the patient's procedure.The lutonix dcb was returned for evaluation.No adverse patient outcomes were reported.

Brand Name
LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (GFO)
289 bay road
queensbury NY 12804
MDR Report Key8478418
Report Number3006513822-2019-00054
Device Sequence Number1633967
Product Code ONU
UDI-Device Identifier00801741123283
UDI-Public(01)00801741123283
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P130024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/26/2021
Device Model Number9004
Device Catalogue NumberLX3513061005F
Device Lot NumberGFCX3313
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2019
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2019
Initial Report FDA Received Date04/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age82 YR
Patient Weight74